Jump to content

VanessaJane: long term diarrhea after Pristiq


VanessaJane

Recommended Posts

HELP ME PLEASE!! I am now 46.  I was on 100mg Pristiq for 4 years.  The tapering instructions I was given was reduce to 50mg for 2 weeks, then 50mg eod for 2 weeks then 50 every third day for 2 weeks.  When i finished the taper course I had awful withdrawal; diarrhea, sleep problems, restless leg & crawling skin at night, rage (probably mostly due to the issues keeping me from sleeping.)

 

I have been off Pristiq for 18 months now and one symptom has not gone away - diarrhea (daily).  No pain or cramps or urgency/racing to the bathroom, just diarrhea every time i do go.  I've read symptoms can sometimes last "longer than 18 months".  How much longer?

 

*** My question is ....  at this point do i keep waiting it out, or should i get back on pristiq 50mg and add in Effexor to taper down in a much slower and more tolerable way?***  Or at 18 months off, are there other ways to boost seratonin and/or dopamine, like supplements, food, etc?

 

I hate turning to the internet for medical advise- I know I'm not qualified to find my own cures but my doctor and now the GI I've been referred to have both dismissed (without 2 seconds of consideration)  the connection to Pristiq,  In fact the GI after the initial visit is all ready to call it IBS, meaning we don't know why you have diarrhea and we're not going to look any further into it - here's some Immodium you can take for the rest of your life.

 

I don't think either of the doctors are aware of discontinuation syndrome coming to light now and I  bet there will be class action suits down the line if there aren't already,  I'm scheduled for a colonoscopy next week.  I'm mortified that I have to do this, and that I have to waste money on this. Thoughts from any doctors, pharmacists or psychiatrists here?  Pleeeeeaaase, and thank you.

 

Vanessa

Edited by Petunia
added tags and description to title
Link to comment
  • Moderator Emeritus

Welcome VenessaJane,

I'm sorry you didn't receive a response sooner.

 

Its good you're having this symptom checked out, to make sure its nothing more serious, but withdrawal syndrome and its many symptoms can often last a long time. Most doctors don't recognize withdrawal as lasting longer than a few weeks, that's if they know about it at all, so don't be surprised by the reaction you are getting.

 

At 18 months off, we wouldn't recommend reinstating, there's no guarantee it would work, and it could cause more symptoms.

 

Here is some information which may help, many of us have had similar symptoms, here is our discussion topic:

 

Digestive problems: Nausea, Diarrhea, Bloating, GERD - Symptoms ...

 

Are you taking any other medications? Or have you? It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

Please put your withdrawal history in your signature

 

You can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

Please stay in touch and let us know how you are doing.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Welcome Vanessa

I have had bad diarrhea since getting off and it went on for years.

The first two to three years it was a shocker with many public embarassments  on many occasions would go for long walks and would often return home ....having been unable to make it in time...i wont elaborate.

 

Dont despair. It has gotton better for me although at 7.5 yrs off my stools are always diarrhea-ish. I now cannot remember the last time an accident happened. But for two years i think i was giving my 2 yr old nephew a run for his money.

 

please do not reinstate for this. The cost of being diarrhea-less may be exponentially worse than diarrhea.

 

I wouldnt worry about turning to the internet for advice. This is the age of information and ignorance is a choice. Doctors should be deeply ashamed at their complete cluelessness and for people held up by society as academic giants they are a disgrace.

The internet is very powerful at getting the truth out...just ask Bill Crosby about that.

Im immensely grateful for the internet and people like Altostrata who were born for such a time as this.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy